MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE; GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE; GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE
Model Number MAJ-1414
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the reported issue is unknown at this time.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, the stopper flew off when the patient coughed.The intended procedure was a diagnostic procedure.Procedure was completed with the same device.There was no patient harm or injury reported , no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to d4.D4: corrected the model number.The lot number is unknown.Customer confirmed the device was discarded.The legal manufacturer performed internal testing by combining the company's scope (bf-uc260fw sn: (b)(6) and the company's forceps plug (maj-1414, lot: 24k).The testing was completed by forcibly applying pressure from the tip of the scope to check if the forceps plug came off but could not reproduce the removal of the forceps plug.Based on the investigation results, the legal manufacturer has determined there is no potential for this malfunction of the biopsy valve flying off in the room to cause or contribute to an adverse event.H3 other text: device was discarded.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer response and updates regarding event reported.Communication with the customer representative conveyed that the biopsy valve flew off in the room, not in patient and it was not inside the patient.No further information provided.Investigation is ongoing.This report will be supplemented accordingly following investigation.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14634766
Report Number8010047-2022-09656
Device Sequence Number5918347
Product Code FCG
UDI-Device Identifier04953170389900
UDI-Public04953170389900
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1414
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/09/2022
10/05/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/05/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown